Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 93, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2018, 3:47 PM CDT for 5 counties in Illinois. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 28, 2018, 4:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cass County, IL, Mason County, IL, Menard County, IL, Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:48 PM CDT | TSTM WND DMG | Beardstown, IL | NUMEROUS TREE LIMBS AND POWER LINES DOWN. TIME ESTIMATED BY RADAR |
| Jun 28, 3:57 PM CDT | TSTM WND DMG | Bath, IL | TREE BLOWN DOWN |
| Jun 28, 4:00 PM CDT | TSTM WND DMG | 3 Ne Havana, IL | TREE BLOWN DOWN |
| Jun 28, 4:03 PM CDT | TSTM WND DMG | 2 E Havana, IL | TREE LIMBS DOWN ALONG U.S. HIGHWAY 136 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -572 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WUUS53 KILX 282047
SVRILX
ILC017-125-129-143-179-282145-
/O.NEW.KILX.SV.W.0093.180628T2047Z-180628T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
347 PM CDT THU JUN 28 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Menard County in central Illinois...
Southwestern Tazewell County in central Illinois...
Cass County in west central Illinois...
Mason County in central Illinois...
Southwestern Peoria County in central Illinois...
* Until 445 PM CDT
* At 346 PM CDT, severe thunderstorms were located along a line
extending from near Fairview to near Astoria to near Beardstown,
moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Pekin, Beardstown, Havana, Virginia, Bartonville, Petersburg,
Manito, Ashland, South Pekin, Glasford, Bluff Springs, Green
Valley, Chandlerville, Tallula, Arenzville, Bath, Easton,
Kilbourne, North Pekin and Kingston Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 9054 3999 9051 4002 9043 4011 9038
4016 9026 4015 9021 4019 9020 4023 9012
4029 9008 4037 9004 4044 8992 4047 8989
4062 8988 4063 8999 4071 8999 4058 8950
3990 8992 3990 8999 3987 9000 3988 9058
TIME...MOT...LOC 2046Z 278DEG 45KT 4063 9025 4027 9029 4001 9053
HAIL...<.75IN
WIND...70MPH
$$
Goetsch3 follow-up statements
513
WWUS53 KILX 282104
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
404 PM CDT THU JUN 28 2018
ILC017-125-129-143-179-282145-
/O.CON.KILX.SV.W.0093.000000T0000Z-180628T2145Z/
Menard-Tazewell-Cass-Mason-Peoria-
404 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN MENARD...SOUTHWESTERN TAZEWELL...CASS...MASON AND
SOUTHWESTERN PEORIA COUNTIES...
At 404 PM CDT, severe thunderstorms were located along a line
extending from near St. David to near Havana to near Virginia, moving
east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Pekin, Beardstown, Havana, Virginia, Bartonville, Petersburg, Manito,
Ashland, South Pekin, Glasford, Bluff Springs, Green Valley,
Chandlerville, Tallula, Arenzville, Bath, Easton, Kilbourne, North
Pekin and Kingston Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 9054 3999 9051 4002 9043 4011 9038
4016 9026 4015 9021 4019 9020 4023 9012
4029 9008 4037 9004 4044 8992 4047 8989
4062 8988 4063 8999 4071 8999 4058 8950
3990 8992 3990 8999 3987 9000 3988 9058
TIME...MOT...LOC 2104Z 279DEG 48KT 4050 8999 4024 9001 3992 9021
HAIL...<.75IN
WIND...70MPH
$$
Goetsch217
WWUS53 KILX 282122
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
422 PM CDT THU JUN 28 2018
ILC017-125-129-143-179-282145-
/O.CON.KILX.SV.W.0093.000000T0000Z-180628T2145Z/
Menard-Tazewell-Cass-Mason-Peoria-
422 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN MENARD...SOUTHWESTERN TAZEWELL...CASS...MASON AND
SOUTHWESTERN PEORIA COUNTIES...
At 421 PM CDT, severe thunderstorms were located along a line
extending from Manito to near Mason City to near Pleasant Plains,
moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Pekin, Beardstown, Havana, Virginia, Bartonville, Petersburg, Manito,
Ashland, South Pekin, Glasford, Bluff Springs, Green Valley,
Chandlerville, Tallula, Arenzville, Bath, Easton, Kilbourne, North
Pekin and Kingston Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 9054 3999 9051 4002 9043 4011 9038
4016 9026 4015 9021 4019 9020 4023 9012
4029 9008 4037 9004 4044 8992 4047 8989
4062 8988 4063 8999 4071 8999 4058 8950
3990 8992 3990 8999 3987 9000 3988 9058
TIME...MOT...LOC 2121Z 277DEG 45KT 4041 8978 4021 8976 3989 8996
HAIL...<.75IN
WIND...70MPH
$$
Goetsch354
WWUS53 KILX 282134
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
434 PM CDT THU JUN 28 2018
ILC017-282143-
/O.CAN.KILX.SV.W.0093.000000T0000Z-180628T2145Z/
Cass-
434 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM CDT for
central Illinois.
LAT...LON 4058 8950 3990 8992 4003 8991 4044 8983
4066 8981
TIME...MOT...LOC 2133Z 226DEG 47KT 4061 8981 4043 8967 4017 8970
$$
ILC125-129-143-179-282145-
/O.CON.KILX.SV.W.0093.000000T0000Z-180628T2145Z/
Menard-Tazewell-Mason-Peoria-
434 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN MENARD...SOUTHWESTERN TAZEWELL...EASTERN MASON AND SOUTH
CENTRAL PEORIA COUNTIES...
At 433 PM CDT, severe thunderstorms were located along a line
extending from near Glasford to Green Valley to near Mason City,
moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Pekin, Bartonville, Petersburg, Manito, South Pekin, Glasford, Green
Valley, Easton, North Pekin, Kingston Mines, Mapleton, Forest City
and Powerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 8950 3990 8992 4003 8991 4044 8983
4066 8981
TIME...MOT...LOC 2133Z 226DEG 47KT 4061 8981 4043 8967 4017 8970
HAIL...<.75IN
WIND...70MPH
$$
GoetschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:28 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 28, 3:28 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 328 PM CDT Thu Jun 28 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Convective complex currently pushing into west-central Illinois will continue to track E/SE along a slowly advancing warm front late this afternoon. 20z/3pm radar imagery shows the leading edge of the storms along a Macomb to Quincy line...with a general E/SE movement. Storms will turn more to the SE over the next hour or two, following the primary instability gradient extending from southeast Iowa to southeast Illinois. Have adjusted PoPs to feature likely to categorical along/southwest of a Macomb...to Springfield...to Shelbyville line through 23z/6pm accordingly. Once the initial push of storms passes, rain showers will linger behind the line for an hour or two before the precip comes to an end. Elsewhere around central Illinois, am expecting a warm/dry night with overnight lows in the lower to middle 70s. As the warm front lifts northward, southerly winds will bring increasingly humid air into central Illinois on Friday. With ample sunshine heating the airmass into the lower to middle 90s and surface dewpoints hovering in the lower to middle 70s...peak afternoon heat index values will top out around 110 degrees. With this oppressive heat expected to continue through at least Saturday, decided to upgrade the Heat Advisory to an Excessive Heat Warning for the entire KILX CWA for both Friday and Saturday. && .LONG TERM...(Friday night through Thursday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Very hot and humid weather will continue through Saturday before an approaching short-wave and its associated cold front brings some relief by Sunday. Model consensus suggests showers and thunderstorms will become more numerous Sunday afternoon...which will keep high temperatures down a few degrees in the upper 80s and lower 90s. Resulting heat index readings will still be quite high from 100-105, but will be below warning criteria. The best rain chances will push into the southeast CWA by Monday as the front settles southward and stalls in the Ohio River Valley. After that, the boundary will lift back northward...resulting in hot/humid weather conditions with low chance PoPs through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jun 28 2018 VFR conditions will prevail for the entire 18z TAF period. Will be keeping an eye on a large cluster of thunderstorms currently ongoing across south-central Iowa. These storms will drop E/SE along the Mississippi River later this afternoon...likely remaining west of the central Illinois terminals. Winds will be SE at 5-10kt this afternoon, then will veer to S at 8-12kt by Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM Friday to 8 PM CDT Saturday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 28, 3:22 PM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Thu Jun 28 2018 ILZ027>031-037-291100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible into this evening. Any thunderstorm that develops across the area has the potential for producing gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-047-049-050-291100- Cass-Fulton-Morgan-Schuyler-Scott- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible into early this evening. A few storms may produce damaging wind gusts and hail, along with frequent lightning and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through late this afternoon. ILZ041-048-051-052-061-066>068-071>073-291100- Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Mason-Menard- Richland-Sangamon-Shelby- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and southeast Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm will be possible into early this evening. Gusty winds, hail, frequent lightning and brief heavy rainfall will accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon. ILZ038-042>046-053>057-062-063-291100- Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Logan- Macon-McLean-Moultrie-Piatt-Vermilion- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There is a chance of thunderstorms Sunday and Sunday night. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:52 PM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 3 days |
| Jun 28, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 54 min |
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 62 min |
| Jun 28, 3:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| Jun 28, 4:18 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon, Tazewell | 42 min |
| Jun 28, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, McLean, Macon, Sangamon | 46 min |
| Jun 28, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 46 min |
| Jun 28, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 53 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 62 min |
| Jun 28, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.